Autowave processes in continual chains of unidirectionally coupled oscillators

  • S. D. GlyzinEmail author
  • A. Yu. Kolesov
  • N. Kh. Rozov


We introduce a mathematical model of a continual circular chain of unidirectionally coupled oscillators. It is a nonlinear hyperbolic boundary value problem obtained from a circular chain of unidirectionally coupled ordinary differential equations in the limit as the number of equations indefinitely increases. We study the attractors of this boundary value problem. Combining analytic and numerical methods, we establish that one of the following two alternatives takes place in this problem: either the buffer phenomenon (unbounded accumulation of stable periodic motions) or chaotic attractors of arbitrarily high Lyapunov dimensions.


STEKLOV Institute Chaotic Attractor Solvability Condition Lyapunov Dimension AUTOWAVE Process 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    S. D. Glyzin, A. Yu. Kolesov, and N. Kh. Rozov, “Chaos phenomena in a circle of three unidirectionally connected oscillators,” Zh. Vychisl. Mat. Mat. Fiz. 46(10), 1809–1821 (2006) [Comput. Math. Math. Phys. 46, 1724–1736 (2006)].MathSciNetGoogle Scholar
  2. 2.
    E. F. Mishchenko, V. A. Sadovnichii, A. Yu. Kolesov, and N. Kh. Rozov, Multifaceted Chaos (Fizmatlit, Moscow, 2012) [in Russian].Google Scholar
  3. 3.
    T. Kapitaniak and L. O. Chua, “Hyperchaotic attractors of unidirectionally-coupled Chua’s circuits,” Int. J. Bifurcation Chaos Appl. Sci. Eng. 4(2), 477–482 (1994).CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    I. P. Mariño, V. Pérez-Muñuzuri, V. Pérez-Villar, E. Sánchez, and M. A. Matías, “Interaction of chaotic rotating waves in coupled rings of chaotic cells,” Physica D 128, 224–235 (1999).CrossRefGoogle Scholar
  5. 5.
    P. Perlikowski, S. Yanchuk, M. Wolfrum, A. Stefanski, P. Mosiolek, and T. Kapitaniak, “Routes to complex dynamics in a ring of unidirectionally coupled systems,” Chaos 20(1), 013111 (2010).CrossRefMathSciNetGoogle Scholar
  6. 6.
    S. D. Glyzin, A. Yu. Kolesov, and N. Kh. Rozov, “Periodic traveling-wave-type solutions in circular chains of unidirectionally coupled equations,” Teor. Mat. Fiz. 175(1), 62–83 (2013) [Theor. Math. Phys. 175, 499–517 (2013)].CrossRefGoogle Scholar
  7. 7.
    S. D. Glyzin, A. Yu. Kolesov, and N. Kh. Rozov, “Relaxation self-oscillations in Hopfield networks with delay,” Izv. Ross. Akad. Nauk, Ser. Mat. 77(2), 53–96 (2013) [Izv. Math. 77, 271–312 (2013)].CrossRefMathSciNetGoogle Scholar
  8. 8.
    S. D. Glyzin, A. Yu. Kolesov, and N. Kh. Rozov, “On a method for mathematical modeling of chemical synapses,” Diff. Uravn. 49(10), 1227–1244 (2013) [Diff. Eqns. 49, 1193–1210 (2013)].Google Scholar
  9. 9.
    B. D. Hassard, N. D. Kazarinoff, and Y.-H. Wan, Theory and Applications of Hopf Bifurcation (Cambridge Univ. Press, Cambridge, 1981), LMS Lect. Note Ser. 41.zbMATHGoogle Scholar
  10. 10.
    A. Yu. Kolesov and N. Kh. Rozov, Invariant Tori of Nonlinear Wave Equations (Fizmatlit, Moscow, 2004) [in Russian].Google Scholar
  11. 11.
    D. Henry, Geometric Theory of Semilinear Parabolic Equations (Springer, Berlin, 1981), Lect. Notes Math. 840.zbMATHGoogle Scholar
  12. 12.
    S. D. Glyzin, A. Yu. Kolesov, and N. Kh. Rozov, “The question of the realizability of the Landau scenario for the development of turbulence,” Teor. Mat. Fiz. 158(2), 292–311 (2009) [Theor. Math. Phys. 158, 246–261 (2009)].CrossRefMathSciNetGoogle Scholar
  13. 13.
    Yu. S. Kolesov, “Bifurcation of invariant tori of parabolic systems with small diffusion,” Mat. Sb. 184(3), 121–136 (1993) [Russ. Acad. Sci., Sb. Math. 78, 367–378 (1994)].Google Scholar
  14. 14.
    E. F. Mishchenko, V. A. Sadovnichii, A. Yu. Kolesov, and N. Kh. Rozov, Autowave Processes in Nonlinear Media with Diffusion (Fizmatlit, Moscow, 2005) [in Russian].Google Scholar
  15. 15.
    P. Frederickson, J. L. Kaplan, E. D. Yorke, and J. A. Yorke, “The Liapunov dimension of strange attractors,” J. Diff. Eqns. 49(2), 185–207 (1983).CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    T. Kato, Perturbation Theory for Linear Operators (Springer, Berlin, 1966; Mir, Moscow, 1972).CrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2014

Authors and Affiliations

  1. 1.P.G. Demidov Yaroslavl State UniversityYaroslavlRussia
  2. 2.Moscow State UniversityMoscowRussia

Personalised recommendations